What happens if I give my baby too much Nurofen?

Ibuprofen (eye-byoo-PRO-fen) is an over-the-counter medicine taken to relieve aches and pain and reduce fever. It’s a safe drug when used correctly. But too high a dose can make a child very sick. Giving too much can lead to stomach problems, confusion, and possible kidney problems.

What happens if you give your child too much Nurofen?

Taking too much Nurofen can cause symptoms such as: Stomach upsets. Breathing problems. Drowsiness.

What happens if I give my child too much paracetamol?

While paracetamol is known to cause liver damage if you give too much of it, ibuprofen (like other non-steroidal anti-inflammatory drugs) can cause gut problems and kidney damage in some children, even when it is given at the recommended dose.

How much Nurofen Can I give my baby in 24 hours?

Do not exceed two 2.5ml doses in 24 hours. If the fever is not reduced, consult a doctor. For oral administration. For patients with sensitive stomachs the product can be taken with or after food.

See also  Can you drink sleepy tea while pregnant?

How many days in a row can you give a baby Nurofen?

Doses can be given every six to eight hours, but no more than three times a day. There are some rare but serious side effects that might occur if ibuprofen is given to a child for a long time. If you need to give your child ibuprofen for more than 48 hours, you should take them to see a doctor.

What are the side effects of Nurofen?

It can cause side effects such as:

  • feeling and being sick (nausea and vomiting)
  • stomach pain.
  • feeling tired or sleepy.
  • black poo and blood in your vomit – a sign of bleeding in your stomach.
  • ringing in your ears (tinnitus)
  • difficulty breathing or changes in your heart rate (slower or faster)

What happens if you accidentally take too much paracetamol?

Taking too much paracetamol can lead to yellow eyes (jaundice), loss of coordination, low blood sugar, liver damage and death. It’s important to get medical help as quickly as possible if you think you have taken too much paracetamol, since the damage can occur even before you experience side effects.

How much paracetamol is safe for a child?

The usual dose of paracetamol for children is 10-15 mg per kilogram of weight. In other words, if a child weighs 20 kg it should have 10-15mg x 20, which is 200-300 mg. This dose can be taken once every 4 to 6 hours, up to 4 times in 24 hours if needed.

Will Nurofen make my baby sleep?

Paracetamol and ibuprofen won’t work for cough. They also won’t help children go to sleep. If your child is in a lot of pain, especially before the next dose of medication is due, it’s OK to give paracetamol and ibuprofen.

See also  Can you use Deep Heat in pregnancy?

What is in Nurofen for babies?

Nurofen For Children Baby – Strawberry

Contains ibuprofen. For Pain & fever relief in children. Always read the label. Other Nurofen For Children products are also indicated for teething.

Can I give my child ibuprofen 2 hours after paracetamol?

No, do not give your child paracetamol and ibuprofen at the same time, unless advised to by a healthcare professional. If you give them one of these medicines and they’re still distressed before the next dose is due, you could try the other medicine instead.

Can you give a baby Nurofen and Panadol at the same time?

The quick answer is yes, you can. Paracetamol and ibuprofen do not react with each other to harm your child. The potential risk of using them both together is that you will get confused with how much you have given and then give your child too much.

Like this post? Please share to your friends: